Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Problems with Dry Powder Inhalers
    avatar
    Aqua14 posted:
    There are several asthma inhalers that come in a dry powder form. The most common are Asmanex, Advair, and Foradil, although there may be others.

    A dry powder inhaler may deposit powder on your vocal cords, causing hoarseness and coughing. This can happen even if you are very good about rinsing your mouth after using your inhaler.

    If you are taking a dry powder inhaler and experience hoarseness and/or coughing, discuss it with your asthma doctor and ask whether you could try a similar type of inhaler that is not dry powder. The link above from one of the professional allergists' associations lists different types of asthma inhalers.

    Also, it's important to know that some of these dry powder inhalers (e.g., Asmanex, Foradil) contain lactose, a milk product, so if you or your child are allergic to milk, you should avoid those.
    Was this Helpful?
    24 of 36 found this helpful
    Reply
     
    avatar
    sgbl88 responded:
    Thanks for posting this. I know it, but it is good to share these things.

    The link is good too. I love the AAAAI website.

    Sonya
     
    avatar
    MahrudHomey responded:
    Is that why I broke out into HIVES all over when taking the Advair! Wow! How could have that been missed on the labeling.
     
    avatar
    MSandyd responded:
    I discovered by quitting and starting again that Advair makes me worse. I causes more congestion and that is green. It also makes more coughing spasms. I just told my doc today that I can't use it.
    Sandy


    Helpful Tips

    exercise
    I ve been trying to inmporve the slight asthma i have by exercising more More
    Was this Helpful?
    12 of 14 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Asthma and Allergies Center